MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-120-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right superficial femoral artery (sfa) with heavy calcification and 90% stenosis.The vessel diameter is 6 mm and the vessel was prepared with a 7 mm balloon at 18 atmospheres for 30 seconds.During deployment of the 6x120 mm supera self expanding stent system (sess), the ratchet failed to engage and the stent partially deployed.Attempts were made to adjust the device but ultimately the delivery system and the stent were retracted into the guiding catheter and removed.Another same size supera was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report it was stated that the stent partially deployed 60 mm but then failed and it was impossible to release the stent.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed as the stent was retuned partially deployed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was bent in the heavy calcified and 90% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported activation deployment failure/noted partially deployed stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21624372
Report Number2024168-2025-02753
Device Sequence Number8510824
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public(01)08717648211836(17)250731(10)3082261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number3082261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDING SHEATH 90CM.; COMMAND 18 GUIDE WIRE.
Patient SexUnknown